Funnel Cloud, Seminole
- When
- August 26, 4:15 PM EST
- Where
- Seminole County, 0.61 mi E of Lake Jessup
- Reported by
- Public
- Coordinates
- 28.730, -81.220
The public provided pictures of a funnel cloud over Lake Jessup.
Widespread sea breeze pulse thunderstorms produced some hail and a funnel cloud report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Widespread sea breeze pulse thunderstorms produced some hail and a funnel cloud report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 26, 12:55 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 155 PM EDT SUN AUG 26 2007 .DISCUSSION... CURRENT/TONIGHT...EAST COAST SEA BREEZE MOVING INLAND FROM SOUTHERN VOLUSIA COUNTY SOUTHWARD EARLY THIS AFTERNOON. ASSOCIATED SHOWER AND STORM ACTIVITY FROM SOUTHERN BREVARD COUNTY SOUTHWARD CONTINUES TO MOVE NORTH ALONG THE BOUNDARY. WATER VAPOR IMAGERY SHOWS DRIER AIR NOSING INTO THE SOUTHERN PENINSULA FROM THE EAST AND EXPECT THIS TREND FOR DRIER AIR INFILTRATE NORTH AND WESTWARD TO CONTINUE OVERNIGHT INTO OUR SOUTHERN ZONES. SHOWER AND STORMS WILL INCREASE IN COVERAGE THROUGH LATE THIS AFTERNOON ESPECIALLY ACROSS THE INTERIOR AND NORTHWARD AS SURFACE HEATING INTENSIFIES...HIGHER MOISTURE CONTENT AND BOUNDARY COLLISIONS. STEERING FLOW REMAINS WEAK AND EXPECT SLOW DRIFT OF CELLS TO THE NORTH/NORTHWEST. SOME AREAS WILL EXPERIENCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND SOME GUSTY WINDS. STORMS WILL FINALLY WIND DOWN LATER IN THE EVENING ACROSS OUR NORTHERN-INTERIOR ZONES. LOWS WILL BE IN THE LOWER/MIDDLE 70S. MON-WED...ATLC SFC RIDGE AXIS MOVES NORTH OF CTRL FL BY MON NIGHT AS MID/UPPER HIGH RETROGRADES WWD FROM THE WRN ATLC ACROSS THE SERN CONUS TWD THE LWR MS VLY. POSN OF SFC HIGH PLACES CWA IN LGT EASTERLY FLOW REGIME THROUGH MID WEEK. THIS SHOULD MAINTAIN HIGHEST DIURNAL POPS FOR THE CWA OVER THE INTR COS (SAVE FOR MON WHERE POPS WILL BE 40 AREAWIDE)...WITH LINGERING EVENING CONVECTION PROBABLY LIMITED TO THE FAR WRN INTR. HAVE TRIMMED WED POP NUMBERS BACK A TAD (TO LOW END SCT) GIVEN THE SLGTLY LOWER PWAT AIR DEPICTED BY THE 12Z GFS COMPARED TO MON/TUE. THU-SUN...AS THE MID/UPR RIDGE RETROGRADES WWD DURING THE SHORT RANGE...A WEAK TROUGH WILL DROP SWD OVER THE WRN ATLC...WITH THE FEATURE SHEARING OUT ALONG THE SERN SEABOARD LATE IN THE WEEK. EXPECT THAT THIS WILL KEEP H50 HGHTS ON THE LOW SIDE...AND COUPLED WITH A RATHER WEAK LOW LEVEL FLOW REGIME...SHOULD ALSO LEAD TO CONTINUATION OF AN ACTIVE DIURNAL CONVECTIVE PATTERN...SOMETHING WHICH HAD BEEN NOTICEABLY ABSENT FOR MUCH OF THE FIRST 3 WEEKS OF AUGUST. && .AVIATION...MAINLY VFR OUTSIDE OF CONVECTION. SCT-NMRS SHRA/TSRA DVLPNG THRU THIS AFTN ACROSS THE INTERIOR...WITH HIGHEST COVERAGE MOVING INTO THE INTERIOR BY MID/LATE AFTERNOON. KDAB TAF SITE HAS RECENTLY IMPROVED FROM EARLIER RESTRICTIONS DUE TO FU FROM AREA WILDFIRES. SEA BREEZE LATER THIS AFTERNOON SHOULD CLEAR OUT FU TEMPORARILY...BUT DEPENDING ON SCALE OF WILDFIRES...COULD SEE A RETURN TO IFR/MVFR CONDITIONS THIS EVENING AND OVERNIGHT WHEN WINDS BECOME LIGHT AND SWITCH BACK TO THE SOUTH/SOUTHEAST. && .MARINE...CURRENT/TONIGHT...SOUTHEAST WINDS REMAINING AOB 10 KTS TONIGHT. SEAS 3 FT OR LESS. SURFACE RIDGE AXIS TO SLOWLY LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. WILL MAINTAIN A SMALL OCEAN SWELL OVER THE COASTAL WATERS. PRECIPITATION CHANCES ON THE DECLINE TONIGHT AS DRIER AIR DRIFTS WESTWARD INTO THE REGION. FROM MONDAY ONWARD...NO HIGHLIGHTS AS PROXIMITY OF SFC RIDGE AXIS KEEPS MARINE CONDS RATHER BENIGN. WINDS ARE EXPECTED TO REMAIN BELOW 15KT...WITH SEAS AOB 3FT. CONDS COULD APPROACH 15KT/4FT WELL OFFSHORE BTWN FPR INLET AND THE BAHAMA BANKS IF PGRAD TIGHTENS A BIT MORE THAN FCST. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 90 / 20 40 10 30 MCO 76 93 76 92 / 30 40 20 40 MLB 75 90 75 89 / 20 40 10 30 VRB 76 91 76 90 / 20 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SUN AUG 26 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WEAK HIGH PRESSURE RIDGE WILL EXTEND ACROSS CENTRAL FLORIDA AGAIN TODAY. THIS SHOULD LEAD TO THE GREATEST CHANCE FOR LIGHTNING STORMS ACROSS INTERIOR AREAS...PARTICULARLY NEAR THE INTERSTATE 4 CORRIDOR DURING THE LATE AFTERNOON. A FEW STRONG STORMS WITH FREQUENT LIGHTNING WILL OCCUR AGAIN. SOME DRIER AIR ALOFT WILL MOVE ACROSS THE AREA WHICH COULD LEAD TO A FEW STORMS PRODUCING STRONG WIND GUSTS AROUND 40 MPH...ESPECIALLY FROM SOUTH OF ORLANDO TO OKEECHOBEE. ...FLOOD IMPACT... WEAK STEERING CURRENTS WILL ALLOW FOR THE STRONGER STORMS TO PRODUCE 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF TIME. PONDING OF WATER ON ROADWAYS AND POORLY DRAINED AREAS WILL OCCUR ACROSS A FEW INTERIOR LOCATIONS. ...RIP CURRENT IMPACT... A SMALL OCEAN SWELL WILL LEAD TO A MODERATE RIP CURRENT RISK...PARTICULARLY FROM LATE MORNING UNTIL AROUND THE EARLY AFTERNOON LOW TIDE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND ONLY SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATLANTIC HIGH PRESSURE RIDGE WILL MIGRATE SLOWLY NORTH AND PRODUCE LIGHT...MAINLY ONSHORE WINDS. THIS WILL RESULT IN THE MAIN CHANCE FOR SCATTERED AFTERNOON LIGHTNING STORMS TO BE ACROSS THE INTERIOR AND WESTERN PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY AMOUNTS EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EDT SUN AUG 26 2007 FLZ045-053-262145- ORANGE-OSCEOLA- 445 PM EDT SUN AUG 26 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY... NORTH OSCEOLA COUNTY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG STORMS ACROSS EASTERN ORANGE COUNTY AND NORTHERN OSECOLA COUNTIES. THE STORMS WERE MOVING NORTH AT 15 MPH. STRONG WIND GUSTS OF 40 TO 45 MPH WILL OCCUR BRIEFLY AHEAD OF THESE STORMS AND WITH THE STORMS AS THEY CONTINUE TO INTENSIFY AND MOVE ACROSS ORANGE AND OSCEOLA COUNTIES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. SPRATT
The Melbourne radar (KMLB), 88 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 funnel cloud. Local standard time, as filed.
The public provided pictures of a funnel cloud over Lake Jessup.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56344.